Magnesium citrate & diarrhoea

Hello again,

I wonder if I can trouble you for more advice! I've not long started taking Vitamin D as I'm deficient with K2 & magnesium citrate .I was starting to feel a lot better but am having diarrhoea. I think it's down to the magnesium citrate although I'm not even taking the RDA of 300mg. I'm only having 1 tablet of 100 mg.

Could anyone suggest what I can do?

Thanks for your help

Lou

23 Replies

oldestnewest
  • Have you tried Magnesium glycinate? A lot of people here just use the magnesium oil and take baths in Epsom salts instead of taking it orally, sounds like this might be your best bet Loub37

  • Hi Pastille, I've only got a shower so can't really use the Epsom salts. I could try the Magnesium glycinate & see how that goes. I have got some magnesium & zinc combined from H& B, but I read on the back that it's magnesium oxide which I read isn't the best one to take.

    Lou

  • No that's the cheapest form and we can't absorb it. Have a good look on Amazon at the rubbing oils. Many here have success with rubbing into their legs or they use it in a spray bottle and just have a spray at night. Good luck

  • Thanks Pastille.

    I'll have a look.

    Lou

  • Loub37 , remember to leave six hours between any thyroid hormone and magnesium supplements :)

  • I will.

    Thanks Pastille

    Lou x

  • Try taking the vitamin D3 without the magnesium to see if it's ok.

    Then eat things like nuts e.g. Brazil Nuts and seeds e.g. pumpkins daily to increase your magnesium intake.

  • Hi Bluebug,

    I tried the vit D once before without the mag cit but had awful side effects. I am taking K2 though this time, so I wonder if just taking those 2 on their own would be ok.

    Lou

  • Have you checked that you don't have any intolerances to any of the fillers in your vitamin D3 tablets?

    Also if you combine the various methods e.g. rubbing oils and foods high in magnesium, you should get enough magnesium so won't need to take supplements.

    Finally if you are very low in vitamin D e.g. at the level you are fracturing the small bones in your toes/fingers with minimal pressure, then while magnesium and the other vitamins/minerals will decrease the amount of pain you experience it may not completely eliminate it.

    This means you are going to have to take all the supplements and suffer until your bones are sufficiently re-mineralised. (Obviously don't take a supplement if it gives you diarrhoea or constipation as it's pointless.)

  • I think I'm ok with the fillers in the D3 Bluebug. When I took them before, they made me feel absolutely terrible but no diarrhoea was present although I wasn't taking K2 or mag cit then either so I think it's probably down to magnesium citrate. I will have to find a way round it I think. I definitely can't go on with diarrhoea!

    Thanks for your help.

    Lou x

  • Loub37,

    Stop taking the magnesium citrate and see whether the diarrhoea clears up. If not, stop the K2 and see whether it is that.

  • Hi Clutter, yes I think I will for a day or two before I re think the whole thing again. I only took 1 tablet a day, well below the RDA so it's just as well really.

    Thanks for your help

    Lou.x

  • The EFSA (European food standards agency was unable to set an uppler limit for magnesium supplementation because so many people experience diarrhoea as a consequence of supplementing magnesium

    You might find this useful - its there summary of vitamins and minerals - about 10 years old now. They do review and there will be other documents on the site as well - it covers a lot in great deatil so it is a very big document

    efsa.europa.eu/sites/defaul...

    Hope stoping the magnesium citrate does the trick but wouldn't be surprised if you find the same from other magnesium supplements.

  • Thanks Gambit62, I will read the document when I've got 5 mins. There's so much info to take on board. I might have to use the spray instead.

    Lou.x

  • Can recommend the magnesium oil . I've been on it 4 days and feel so much better xx

  • Hi garretttowers , thanks for your reply. This seems to be a popular choice. I might try this.

    Lou.x

  • Try the magnesium oil spray in home made deodorant in a spray bottle combine equal amounts of magnesium oil and witch hazel add a few drops of essential oil and shake .Spray on like a deodorant it works and gives you magnesium good luck

  • Sounds interesting Angelamargaret, are you also using this blend as a deodorant?

  • Thanks Angelamargaret, Sprays seem to be the way forward. I have ordered another type of magnesium already before most of the other replies came but I will give this other alternative some serious thought

    Lou.x

  • It works really good as a deodorant bonus no nasties or addatives good luck

  • Thanks Angelamargaret.

    Lou.x

  • For info on different kinds of magnesium supplement :

    naturalnews.com/046401_magn...

    globalhealingcenter.com/nat...

  • Thanks Humanbean. Very interesting articles.

    Lou.x

You may also like...